Lumps and bruising: Hi guys, Do any of... - British Heart Fou...

British Heart Foundation
11,667 members7,151 posts

Lumps and bruising

Hi guys,

Do any of you develop swelling after you bump or knock yourself? I know that’s normal but I’ve recently been getting swelling the size of snooker balls, well half a snooker ball. I’ve also noticed my eyesight in one eye is a little blurred and I have the chest pains that I often get every now and then. I had the flu jab a week ago for the first time, could this be related?

I am at A&E right now because I couldn’t get a doctors appointment and NHS direct advised me to go right away.

Thanks for reading my post guys.

Steve.

Edit* I have CAD and 2 stents fitted, atorvastatin, clopidogrel, aspirin.

25 Replies
oldestnewest

Hope you have got this sorted out in A and E by now. You;re in the right place. Good luck.

1 like
Reply

Hi Steve, how long have you been on the Clopidogrel? As I’m on ticagrelor (also an anti platelet) and aspirin and have the same problem when I bump myself. End up with golf ball sized lumps under the skin and a lovely purple bruise. Cardiac nurse was not concerned and blamed it on the anti platelet drug I’m on ... it does seem to have settled down (3 months on) or am I being more cautious?? 😃. You are at the right place, particularly with the chest pains. Be interested to hear what they say about your bruising. Kristina

Reply

Hi Kristina,

I’ve been taking the meds for about 6 months. I wouldn’t have bothered coming to A&E for the lumps alone although they are very strange. I had one on my back yesterday as my 6 year old jumped on me with his knee! Kids are great at bashing you up lol.

I’m still waiting on the results but I don’t think anything will show up. The ECG’s and blood tests are always fine, they didn’t show the 100% blocked artery either.

I’m starting to think this is just how I’m meant to feel now, this is what 2 stents feels like. I also think a little bit of anxiety might be playing a part.

How do you feel? Are you back to normal or have you noticed any new feelings?

Thanks for the reply

Steve.

1 like
Reply

Hi Steve,

I have been on the meds since HA in August this year . It has to be a real knock to get the lump type bruising.

I had two stents fitted, and am currently experiencing breathlessness; occasional pains in the centre of my chest; lethargy and generally feeling unwell. I eventually gave in and went to Docs who after initial checks sent me to hospital. After a very long time, everything checked out ok and they can only say that I may have picked up a cold/virus which is making me feel unwell. However the Ramipril was recently increased to 2.5mg in the evening. But I have low blood pressure and my heart rate is very low most times, highest is 57 (I’m no athlete!)

It is very difficult to decipher what is normal non associated Heart related symptoms and what is Heart related. So if you had asked me a few weeks ago if I am back to normal it would have been a resounding yes.. but now most definitely not! 😔. It’s the breathlessness; palpitations and general lethargy that really affects me . Hope you get some answers tonight . Kristina

Reply

Everything you just said sums up how I’m feeling. Two weeks ago I was feeling great, working more hours, helping out at home more, getting into work on time and this week I’ve just hit another wall. My kids had the cold and I’m starting to think I’ve got it now too.

I guess I’ve never had stents in the winter, never had them with a cold, never had them with the flu jab etc so maybe this is normal and I just don’t have experience.

Sometimes when I’m dropping off to sleep I wake up quickly and feel like my heart has stopped, I know that’s nonsense but it’s hard to explain, do you get that?

Reply

Don’t get that sensation but do have problems with breathing if laying on my back... but thankfully sleeping on my side is my preferred option. However do get heart flutters... which is a really bizarre feeling. What other meds are you on?

Reply

Heart flutters, maybe that’s more accurate. I take statin and aspirin, along with the clopidogrel that’s all I take. I’m hoping to be off the statins at some point, I’ve changed my diet completely and I think my cholesterol should be manageable now.

Reply

Hi stivkinh yes I have had lots of haemtomas they can take a long to to heal, had to have one drained.

But I would always get them checked out, some of mine have taken up to 3 months to clear up. Take care

1 like
Reply

Hey 2stents, 3 months wow. I haven’t had any take that long but I will be keeping an eye on them. Hope your doing ok today.

Reply

Hiya, ive had a horrible day, not felt well chest aching went to a&e everything came back fine 🙄 as it always does. Hopefully when I see Cardiolgist next week he might do something about it.

Hope your ok

Reply

That’s rubbish. Isn’t it strange that it’s always clear? I mean it’s great but something must cause these feelings. I worry because my ECG and blood was clear before I had stents fitted. Only the scan showed anything up.

Reply

Hi stivkinh

Yes it’s very weird my brother had the same last year nothing showed up sent home next day heart attack 99% blockage.

Think I will ask about a scan thanks for information on that

Reply

Bruising and lumps everywhere. Blood thinners seem to make bruising more common. Half the time I can’t remember why I am bruised here or there. But that’s been my experience for twenty years now . Can’t help with rest of the symptoms but hope that they get sorted out.

2 likes
Reply

Hey Dickielex, sometimes I look like a giraffe lol.

Reply

My daughter gets awful hot red lumps at trauma sites and was told it could be cellulitis. She doesn’t take any meds and has just had a very thorough medical for a new job, so all health checks have been covered, so it may have nothing to do with your condition or medication. Are these lumps very painful? If so it might be worth a mention to your GP.

Reply

Very true, it may be something else, I will keep an eye on it. Thanks for the reply.

Reply

I was on Clopidogrel for a year post 3 stents and had horrid bruising. Hope you got some answers in A&E. Anxiety post any heart issue is normal.

Reply

Hey Jaycey, did you stop the clopidogrel after one year and never use it again? I think I stop after a year too.

Reply

My cardiologist took me off the drug at my 1 year followup. I would not stop on your own. Ask for confirmation from your consultant.

1 like
Reply

Ive only just joined the posts in the last few days and can see the importance of this site as a support. I do hope you seek medical advice soon and get a correct diagnosis.

1 like
Reply

Hey Scattymojo, obviously it’s not like talking to a doctor but it’s so important to share experiences. It’s the peace of mind a doctor can’t give. Thanks for the reply.

1 like
Reply

I get some really big lumps and i too have chest pains ... Ive put this down to anxiety and my cardiologist is of the same view. Hope you're ok x

Reply

Emilee83, I think so too. I’m noticing when I get the pains and when I don’t and I don’t have them when I’m relaxed. I’ve downloaded a meditation app and will try to use it. Anxiety and stress hurt more than the blocked artery did!!

1 like
Reply

I totally agree ... Mental recovery seems more difficult than physical xx

1 like
Reply

It's caused by the medication. I do if I bump myself even without realising I've done it. I'm going to a charity ball on fri and I've got a black bruise on my left arm and just under my elbow a black bruise with a size of a golf ball I knocked my elbow. Hope your ok and the hospital have sorted you out. Good luck.

1 like
Reply

You may also like...